Wyoming, 2004

Hail in Wyoming, May 10, 2004

May 10, 2004 · NWS CYS · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at May 10, 1:40 PM MST, 5 hours 3 minutes earlier.

Area forecast discussion, May 10, 1:40 PM MST, 5 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
240 PM MDT MON MAY 10 2004

.SHORT TERM...SOME CU FORMATION OVR MTNS ATTM BUT DRY AIRMASS OVR
SE WY INHIBITING CONVECTION ATTM. EXPECT SOME CONVECTIVE DEVELOPMENT
BY LATE THIS AFTN OVER NW PARTS OF CWA WITH ACTIVITY MOVG NE FROM
THERE.  NEB PANHANDLE CAPPED WITH LOW CLOUD DECK AND WILL HAVE TO
SEE IF ANY CONVECTION CAN GET GOING THERE WITH LACK OF BOUNDARY.
OTHERWISE WINDY OVER MOST AREAS WITH SFC LOW INCRG OVR NW WY MOVG
ENE.  STRONG WINDS POSSIBLE OVR PANHANDLE LATER TONIGHT AS LLJ
INCREASES BUT WILL HOLD OFF ON ANY WIND ADVY AS STRONGER WINDS
SHOULD BE RATHER LOCALIZED.  SFC TROF MOVES ACROSS CWA LATER TONIGHT
DRYING SFC AIRMASS THUS EXPECT DRIER DAY TUESDAY THOUGH BOUNDARY MAY
LURK SOMEWHERE OVER PANHANDLE.  WARMED MAXS UP SOME E OF MTNS TUES
WITH MORE DOWNSLOPING FLOW.

.LONG TERM...LESS INSTABILITY AND MOISTURE TUESDAY THEREFORE I
EXPECT THE SEVERE WEATHER THREAT IN THE CWA TO BE LOW.  A FEW
THUNDERSTORMS WILL LINGER OVER SOUTHEASTERN WYOMING AND THE NEBRASKA
PANHANDLE DURING THE EVENING HOURS BEHIND A COLD FRONT WHICH SHOULD
PASS THROUGH THE CWA BY 9 PM.  GUSTY NORTH WINDS ARE LIKELY BEHIND
THE FRONT...ESPECIALLY IN THE NEBRASKA PANHANDLE.  THE MAX
TEMPERATURE WEDNESDAY IS LIKELY GOING TO OCCUR BEFORE OR AROUND
NOON.  TEMPERATURES WILL FALL THROUGHOUT THE AFTERNOON AS AREAS OF
PRECIPITATION DEVELOP.  DIFFERENT MODELS HAVE SLIGHTLY DIFFERENT
SOLUTIONS FOR THE PRECIPITATION DISTRIBUTION.  THE ETA FAVORS
COLORADO AND THE EARLY GFS FAVORS WYOMING. IN EITHER CASE
TEMPERATURES WILL FALL ENOUGH FOR SNOW SHOWERS ACROSS THE AREA BY
THURSDAY MORNING.  COOL TEMPERATURES ARE EXPECTED THURSDAY BASED ON
THE 1000 TO 500 MB THICKNESS.  MOS GUIDANCE REMAINS SLIGHTLY WARMER
BUT IS TRENDING DOWNWARD AT THE MOMENT.  THE UPPER TROUGH IS GOING
TO SHIFT EASTWARD VERY SLOWLY.  THIS WILL ALLOW TEMPERATURES TO
MODERATE SLOWLY WITH TIME AND KEEP SCATTERED RAIN SHOWERS AND A FEW
THUNDERSTORMS IN THE FORECAST INTO EARLY SATURDAY. THE UPPER RIDGE
REBUILDS OVER THE ROCKY MOUNTAINS SUNDAY THROUGH WEDNESDAY MAY
19TH.  THERE WILL BE WEAK SYSTEM MOVING THROUGH THIS RIDGE THAT WILL
GENERATE WIDELY SCATTERED SHOWERS AND THUNDERSTORMS...BUT NO
SIGNIFICANT PRECIPITATION IS EXPECTED.

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

RE/DCC
Hazardous weather outlook, May 10, 9:35 AM MST, 9 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1035 AM MDT MON MAY 10 2004

NEZ001>003-019>021-054-055-WYZ059-060-067>070-111146-
BANNER-BOX BUTTE-CHEYENNE-CHEYENNE FOOTHILLS-CONVERSE-DAWES-GOSHEN-
KIMBALL-MORRILL-NIOBRARA-PINE BLUFFS-PLATTE-SCOTTS BLUFF-SIOUX-
INCLUDING THE CITIES OF...ALLIANCE...CHADRON...CHEYENNE...DOUGLAS...
KIMBALL...LUSK...SCOTTSBLUFF...SIDNEY...TORRINGTON AND WHEATLAND
1035 AM MDT MON MAY 10 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHEAST WYOMING PLAINS
AND THE WESTERN NEBRASKA PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE WEATHER OVER THE WESTERN NEBRASKA
PANHANDLE AND THE PLAINS OF SOUTHEAST WYOMING LATE THIS AFTERNOON AND
THIS EVENING.  SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER
THE HIGHER TERRAIN OF SOUTHEAST WYOMING THIS AFTERNOON. THE STORMS
WILL GRADUALLY MOVE EAST INTO THE PANHANDLE LATE THIS AFTERNOON AND
EVENING.  HAIL AND STRONG WINDS ARE THE PRIMARY THREAT FROM THE
STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS BOTH TUESDAY
AND WEDNESDAY...ESPECIALLY IN THE WESTERN NEBRASKA PANHANDLE.  A FEW
OF THE STORMS MAY PRODUCE GUSTY WINDS AND SMALL HAIL ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING IN
SOUTHEAST WYOMING.

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING IN THE WESTERN NEBRASKA
PANHANDLE.

WYZ061>066-111146-
LARAMIE RANGE-LARAMIE VALLEY-NORTH CARBON-NORTH LARAMIE RANGE-
SNOWY RANGE-SOUTHWEST CARBON-
INCLUDING THE CITIES OF...LARAMIE AND RAWLINS
1035 AM MDT MON MAY 10 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CARBON COUNTY...THE LARAMIE
VALLEY AND ADJACENT MOUNTAINS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE OF AFTERNOON THUNDERSTORMS IN THE LARAMIE
VALLEY THIS AFTERNOON AND EVENING.  SOME STORMS WILL SPREAD OVER
PARTS OF CARBON COUNTY AND THE ADJACENT MOUNTAINS DURING THE EVENING.

STRONG SOUTH TO SOUTHWEST WINDS WILL DEVELOP LATE TONIGHT.  WIND
GUSTS AS HIGH AS 50 MPH ARE POSSIBLE...MAINLY IN MOUNTAIN PASSES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS ANOTHER CHANCE OF THUNDERSTORMS ON TUESDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

RE

In the hours before

Local storm report, May 10, 3:54 PM MST, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
454 PM MDT MON MAY 10 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0452 PM     HAIL             GLENDO                  42.50N 105.02W
05/10/2004  0.25 INCH        PLATTE             WY   POST OFFICE

            NICKEL SIZED DIAMETER HAIL FELL BETWEEN 450 PM AND 452
            PM.

&&

WEILAND
Local storm report, May 10, 3:54 PM MST, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHEYENNE WY
454 PM MDT MON MAY 10 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0452 PM     HAIL             GLENDO                  42.50N 105.02W
05/10/2004  0.88 INCH        PLATTE             WY   POST OFFICE

            NICKEL SIZED DIAMETER HAIL FELL BETWEEN 450 PM AND 452
            PM.

&&

WEILAND
Local storm report, May 10, 4:24 PM MST, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
524 PM MDT MON MAY 10 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0520 PM     HAIL             3 NE CHEYENNE           41.18N 104.75W
05/10/2004  0.88 INCH        LARAMIE            WY   TRAINED SPOTTER

&&

WEILAND
Local storm report, May 10, 6:05 PM MST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
705 PM MDT MON MAY 10 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0655 PM     HAIL             8 W CHEYENNE            41.15N 104.95W
05/10/2004  0.88 INCH        LARAMIE            WY   TRAINED SPOTTER

0702 PM     HAIL             12 W CHEYENNE           41.15N 105.02W
05/10/2004  0.75 INCH        LARAMIE            WY   TRAINED SPOTTER

&&

WEILAND
Local storm report, May 10, 6:16 PM MST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
716 PM MDT MON MAY 10 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0605 PM     HAIL             7 S KEELINE             42.65N 104.75W
05/10/2004  0.88 INCH        NIOBRARA           WY   TRAINED SPOTTER

0708 PM     HAIL             12 W CHEYENNE           41.15N 105.02W
05/10/2004  1.75 INCH        LARAMIE            WY   TRAINED SPOTTER

&&

JCH
Special weather statement, May 10, 6:35 PM MST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
735 PM MDT MON MAY 10 2004

WYZ059-060-064-066>070-110230-
CHEYENNE FOOTHILLS WY-CONVERSE WY-GOSHEN WY-LARAMIE RANGE WY-NIOBRARA
WY-NORTH LARAMIE RANGE WY-PINE BLUFFS WY-PLATTE WY-
INCLUDE THE CITIES OF...CHEYENNE...DOUGLAS...LUSK...TORRINGTON AND
WHEATLAND
735 PM MDT MON MAY 10 2004

SEVERE THUNDERSTORM WATCH #178 THAT WAS IN EFFECT FOR...NIOBRARA...
CONVERSE...GOSHEN...PLATTE...CHEYENNE FOOTHILLS...PINE BLUFFS...NORTH
LARAMIE RANGE AND LARAMIE RANGE COUNTIES... HAS BEEN CANCELLED.
SEVERE THUNDERSTORMS WILL BE POSSIBLE IN SOUTHEAST WYOMING
THROUGH MIDNIGHT.  A NEW SEVERE THUNDERSTORM WATCH WILL BE
ISSUED SOON.

WEILAND

The radar

The Cheyenne radar (KCYS), 25 km away, was scanning. The volume nearest the first event began at 01:41 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Laramie

When
May 10, 6:43 PM MST to 6:46 PM MST
Where
Laramie County, 15 mi W of Cheyenne
Measured
2 in hail
Reported by
TRAINED SPOTTER
Coordinates
41.133, -105.100

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2004Every state in 2004This day in weather historyWarnings in Wyoming, May 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5404196.